Alert archive / Nevada / Special Weather Statements in 2016
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 5, 2016, 3:21 PM PDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 3:21 PM PDT (22:21 UTC)
- Expired
- Aug 5, 2016, 3:45 PM PDT
- In force
- 24 min
- Issued by
- NWS Elko, NV
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 2432 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
488 WWUS85 KLKN 052221 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 321 PM PDT FRI AUG 5 2016 NVZ035-039-052245- SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV- 321 PM PDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WHITE PINE AND SOUTHERN ELKO COUNTIES UNTIL 345 PM PDT... AT 321 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF CHERRY CREEK...MOVING NORTH AT 15 MPH. WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM, ALONG WITH BRIEF HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... CHERRY CREEK. LAT...LON 3972 11510 3979 11528 4013 11527 3998 11478 TIME...MOT...LOC 2221Z 201DEG 12KT 3997 11508 $$ 86
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:47 PM PDT, 34 minutes earlier.
Area forecast discussion, Aug 5, 2:47 PM PDT, 34 minutes before
Area Forecast Discussion National Weather Service Elko NV 247 PM PDT Fri Aug 5 2016 .SYNOPSIS...Showers and thunderstorms will continue into the early evening. By tomorrow, drier and more stable air will enter the forecast area, with the best activity located along the Utah/Idaho borders. Quiet but breezy weather will had by all for Sunday. Highs during the weekend will be in the mid 80s to low 90s. && .SHORT TERM...Tonight through Sunday. Convective activity got a start earlier today and is continuing as we speak. One thunderstorm cell went over the Austin RAWS and recorded a quick 0.22 inches. The showers and thunderstorms are expected to continue during the afternoon and evening. Overnight lows will be in the upper 40s to low 60s. For Saturday, look for a more stable and drier air mass across northern and central Nevada. The eastern part of Nevada, along the Utah and Idaho borders, will see mainly isolated showers and thunderstorms. Afternoon highs will be in the mid 80s to low 90s. Clearing will commence for the overnight, with lows dipping down into the upper 40s to low 60s. On Sunday, winds will increase out ahead of an upper level shortwave trough. Many locations will see breezy conditions with speeds of 20-25 mph. No precipitation is expected and highs will be in the upper 80s to low 90s. .LONG TERM...Sunday night through Thursday. An upper level low moves deeper into Washington Sunday night resulting in weak instability over portions of northern Nevada. Monday into next week the low over the pacific northwest will gradually drift east- northeast into northern Idaho and western Montana leaving weak flow aloft over Nevada. Dry conditions with near normal temperatures are expected next week. && .AVIATION...Moisture and instability over central and eastern Nevada today will cause thunderstorms through the afternoon and into the early evening hours. Main terminal impacts are expected at KELY, KWMC, and KEKO where vis and cigs may briefly be reduced. && .FIRE WEATHER...Isolated to scattered showers and thunderstorms will continue across fire zones 454, 455, 457, 468-470 through the evening hours. Where storms have passed over automated sites, rain amounts have been robust. For tomorrow, a drier air mass will push into the area from the west, limiting coverage to the border with Utah and Idaho. It will be breezy during the day but speeds are going to below critical thresholds. Highs will be in the mid 80s to low 90s. On Sunday, expecting a trough to move into northern CA, bringing another day of breezy winds. It looks like fire zones 455 and 470 wind/RH conditions will be borderline critical, and so have decided not to issue any fire weather headline products. Afternoon breezes will continue Monday through Wednesday, especially across fire zone 455. At this time, conditions do not appear critical, but will continue watching. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 86/98/98/86
In the hours before
Special weather statement, Aug 5, 2:27 PM PDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 227 PM PDT FRI AUG 5 2016 NVZ031-052200- NORTHERN ELKO COUNTY NV- 227 PM PDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELKO COUNTY UNTIL 300 PM PDT... AT 227 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GIBBS RANCH...MOVING NORTH AT 15 MPH. WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GIBBS RANCH. LAT...LON 4150 11530 4153 11543 4176 11548 4164 11501 TIME...MOT...LOC 2127Z 201DEG 13KT 4162 11531
Special weather statement, Aug 5, 2:33 PM PDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 233 PM PDT FRI AUG 5 2016 NVZ035-037-052200- WHITE PINE COUNTY NV- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 233 PM PDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA AND WEST CENTRAL WHITE PINE COUNTIES UNTIL 300 PM PDT... AT 232 PM PDT...DOPPLER RADAR WAS TRACKING AN AREA OF MODERATE THUNDERSTORMS NEAR PINTO SUMMIT AND EUREKA...MOVING NORTH AT 15 MPH. WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM, ALONG WITH PEA SIZED HAIL AND BRIEF HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... EUREKA...PINTO SUMMIT AND PANCAKE SUMMIT. LAT...LON 3933 11584 3937 11599 3962 11597 3948 11557 TIME...MOT...LOC 2132Z 201DEG 12KT 3947 11585 86
Special weather statement, Aug 5, 2:51 PM PDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 251 PM PDT FRI AUG 5 2016 NVZ034-038-052215- SOUTHWEST ELKO COUNTY NV-RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV- 251 PM PDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 315 PM PDT... AT 250 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAMOILLE...MOVING NORTH AT 15 MPH. WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM, ALONG WITH BLOWING DUST REDUCING VISIBILITIES TO 2 MILES OR LESS AND MODERATE RAIN. LOCATIONS IMPACTED INCLUDE... LAMOILLE AND SPRING CREEK. LAT...LON 4061 11549 4064 11563 4082 11564 4074 11531 TIME...MOT...LOC 2150Z 201DEG 12KT 4069 11552 86
Special weather statement, Aug 5, 3:03 PM PDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 303 PM PDT FRI AUG 5 2016 NVZ031-052245- NORTHERN ELKO COUNTY NV- 303 PM PDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL 345 PM PDT... AT 301 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF GIBBS RANCH...MOVING NORTH AT 15 MPH. HALF INCH HAIL AND STRONG WINDS 40 MPH WILL BE POSSIBLE WITH THIS STORM. IN ADDITION CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN ELKO COUNTY. LAT...LON 4158 11505 4160 11523 4184 11517 4180 11492 TIME...MOT...LOC 2201Z 194DEG 14KT 4168 11511 99/86
Special weather statement, Aug 5, 3:13 PM PDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 313 PM PDT FRI AUG 5 2016 NVZ035-037-052245- WHITE PINE COUNTY NV- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 313 PM PDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA AND WEST CENTRAL WHITE PINE COUNTIES UNTIL 345 PM PDT... AT 312 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES EAST OF PINTO SUMMIT...MOVING NORTH AT 15 MPH. WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PANCAKE SUMMIT. LAT...LON 3928 11568 3932 11582 3968 11585 3953 11537 TIME...MOT...LOC 2212Z 201DEG 12KT 3950 11567 86
Special weather statement, Aug 5, 3:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 321 PM PDT FRI AUG 5 2016 NVZ035-039-052245- SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV- 321 PM PDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WHITE PINE AND SOUTHERN ELKO COUNTIES UNTIL 345 PM PDT... AT 321 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF CHERRY CREEK...MOVING NORTH AT 15 MPH. WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM, ALONG WITH BRIEF HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... CHERRY CREEK. LAT...LON 3972 11510 3979 11528 4013 11527 3998 11478 TIME...MOT...LOC 2221Z 201DEG 12KT 3997 11508 86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:06 PM PDT | Special Weather Statement | LKN | 24 min | |
| Aug 4, 5:47 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Aug 5, 11:19 AM PDT | Special Weather Statement | LKN | 26 min | |
| Aug 5, 11:43 AM PDT | Special Weather Statement | LKN | Eureka | 32 min |
| Aug 5, 11:57 AM PDT | Special Weather Statement | LKN | Lander | 33 min |
| Aug 5, 12:07 PM PDT | Special Weather Statement | LKN | Lander | 23 min |
| Aug 5, 12:33 PM PDT | Special Weather Statement | LKN | Eureka | 27 min |
| Aug 5, 12:52 PM PDT | Special Weather Statement | LKN | 38 min | |
| Aug 5, 1:32 PM PDT | Special Weather Statement | LKN | 43 min | |
| Aug 5, 1:52 PM PDT | Special Weather Statement | LKN | Elko | 38 min |
| Aug 5, 2:10 PM PDT | Special Weather Statement | LKN | Eureka | 50 min |
| Aug 5, 2:27 PM PDT | Special Weather Statement | LKN | Elko | 33 min |
| Aug 5, 2:33 PM PDT | Special Weather Statement | LKN | 27 min | |
| Aug 5, 2:51 PM PDT | Special Weather Statement | LKN | Elko | 24 min |
| Aug 5, 3:03 PM PDT | Special Weather Statement | LKN | 42 min | |
| Aug 5, 3:13 PM PDT | Special Weather Statement | LKN | 32 min | |
| Aug 5, 3:30 PM PDT | Special Weather Statement | LKN | 30 min | |
| Aug 5, 4:19 PM PDT | Special Weather Statement | LKN | Elko | 26 min |
Nearby
Special Weather Statements in Nevada, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.